Fixed points of elements of linear groups

Martin W. Liebeck, Aner Shalev

Research output: Contribution to journalArticlepeer-review


We prove that for any finite group G, such that G/R(G)>120 (where R(G) is the soluble radical of G), and any finite-dimensional vector space V on which G acts, there is a non-identity element of G with fixed-point space of dimension at least 1/6 dim V. This bound is best possible.

Original languageEnglish
Pages (from-to)897-900
Number of pages4
JournalBulletin of the London Mathematical Society
Issue number5
StatePublished - Oct 2011

All Science Journal Classification (ASJC) codes

  • Mathematics(all)


Dive into the research topics of 'Fixed points of elements of linear groups'. Together they form a unique fingerprint.

Cite this